| Model Number |
7CN80H |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Unintended Extubation (4564); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/19/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient's tracheostomy cuff was spontaneously inflating while the patient had a passy-muir valve (pmv) on.The event took place in a hospital setting.There was no patient harm.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: b5, e (initial reporter), g3 and h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that there were seven incident wherein the patient's tracheostomy cuff was spontaneously inflating while the patient had a passy-muir valve (pmv) on.The event took place in a hospital setting.There was no reported patient outcome.
Additional Manufacturer Narrative
Event or Problem Description
It was reported that there was incident wherein the tracheostomy cuff was spontaneously inflating while the patient had a passy-muir valve (pmv) on.The event took place in a hospital setting.The tube was replaced.
Additional Manufacturer Narrative
Additional information: d9, g3, h3 and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cuff presents a tear.An inflation and deflation test was performed using a syringe, air was applied to the cuff and it was observed the cuff deflated immediately.It was reported that the tracheostomy cuff was spontaneously inflating while the patient had a passy-muir valve (pmv) on.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: ordinarily, cuff pressure should not exceed 25 cm of h2o.Over-inflation of the cuff may cause tracheal damage and may inhibit ventilation.Consult with the attending physician.Test each tube¿s cuff, pilot balloon, and valve by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used.Cuff inflation should be checked on a regular basis, and replacement tracheostomy tubes should be kept at bedside.To ease placement of the tracheostomy tube, generously lubricate the surface of the loading dilator.To ease insertion and to guard against cuff perforation from sharp edges of cartilage, taper back the cuff by deflating the cuff and gently moving it away from the distal tip of the cannula toward the neck plate as the residual air is removed by deflation.When tapering the cuff, do not use sharp instruments that would damage the cuff, such as forceps or hemostats.Extremes of movement may result in mucosal abrasion and transient disruption of cuff seal.The use of lidocaine topical aerosol has been associated with the formation of pin holes in pvc cuffs.Lidocaine hydrochloride solution has been reported not to have this effect.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.